MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100626
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, and height were not reported.Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted, therefor, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30532733 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of eight products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00377, 3008114965-2022-00378, 3008114965-2022-00379, 3008114965-2022-00380, 3008114965-2022-00381, 3008114965-2022-00382, 3008114965-2022-00383.
 
Event or Problem Description
As reported by the sterling study, a 42-year-old female (b)(6) with no targeted medical history, except being a smoker, underwent coil embolization of an unruptured right aneurysm in the bifurcation of the internal carotid artery on (b)(6) 2021.The patient¿s baseline modified rankin scale (mrs) score was 0.Per immediate pre-procedure digital subtraction angiography performed on (b)(6) 2021, the dimensions of the aneurysm were as follows: aneurysm height 5.1mm, dome 6.3mm, maximum aneurysm diameter 6.3mm, neck size 1.9mm, and the dome-to-neck ratio of 3.3mm.The parent vessel diameter was not done.The following coils were implanted via an echelon 10 microcatheter (medtronic): one 6mm x 26cm micrusframe10 (mfr100626/ 30532733), one 4mm x 12cm galaxy g3 (gly120412/30541491), one 2.5mm x 3.5cm galaxy g3 xsft (glx122535/30546472), one 2mm x 4mm galaxy g3 mini (glm920040/30558132), one 1.5mm x 2cm galaxy g3 mini (glm915020/30558365), and one 2mm x 2mm galaxy g3 xsft (glx120202/l16466).One 2.5mm x 2.5cm galaxy g3 xsft (glx122525/30541484) was used, but not implanted.Microcatheter kickback (loss of access to aneurysm) was experienced a total of three times.Heparin was administered during the procedure.The packing density, the immediate post-procedure modified raymond-roy classification score, and the immediate post-procedure imaging were not entered in the crf.There were no reported study device deficiencies.The patient was discharged home on (b)(6) 2021 with a modified rankin scale (mrs) score of 0.On (b)(6) 2021, the patient experienced an aneurysm rupture during the procedure, which was treated with inflation of a balloon (brand unspecified).The principal investigator assessed the event as moderate in severity.The seriousness, the relationship to the device, and the relationship to the procedure were not entered in the crf.The patient recovered and the event was resolved on (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the sterling study, a 42-year-old female (subject 01208-006) with no targeted medical history, except being a smoker, underwent coil embolization of an unruptured right aneurysm in the bifurcation of the internal carotid artery on (b)(6) 2021.The patient¿s baseline modified rankin scale (mrs) score was 0.Per immediate pre-procedure digital subtraction angiography performed on (b)(6) 2021, the dimensions of the aneurysm were as follows: aneurysm height 5.1mm, dome 6.3mm, maximum aneurysm diameter 6.3mm, neck size 1.9mm, and the dome-to-neck ratio of 3.3mm.The parent vessel diameter was not done.The following coils were implanted via an echelon 10 microcatheter (medtronic): one 6mm x 26cm micrusframe10 (mfr100626/ 30532733), one 4mm x 12cm galaxy g3 (gly120412/30541491), one 2.5mm x 3.5cm galaxy g3 xsft (glx122535/30546472), one 2mm x 4mm galaxy g3 mini (glm920040/30558132), one 1.5mm x 2cm galaxy g3 mini (glm915020/30558365), and one 2mm x 2mm galaxy g3 xsft (glx120202/l16466).One 2.5mm x 2.5cm galaxy g3 xsft (glx122525/30541484) was used, but not implanted.Microcatheter kickback (loss of access to aneurysm) was experienced a total of three times.Heparin was administered during the procedure.The packing density, the immediate post-procedure modified raymond-roy classification score, and the immediate post-procedure imaging were not entered in the crf.There were no reported study device deficiencies.The patient was discharged home on (b)(6) 2021 with a modified rankin scale (mrs) score of 0.On (b)(6) 2021, the patient experienced an aneurysm rupture during the procedure, which was treated with inflation of a balloon (brand unspecified).The principal investigator assessed the event as moderate in severity.The seriousness, the relationship to the device, and the relationship to the procedure were not entered in the crf.The patient recovered and the event was resolved on (b)(6) 2021.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device number, and no non-conformances related to the malfunction were identified.Intraprocedural aneurysmal rupture is a known potential complication associated with endovascular coil embolization of intracranial aneurysm.This condition can cause permanent damage/death or may require medical and/or surgical intervention to preclude permanent damage/death.Furthermore, the relationship of the study coils to the reported event cannot be excluded based on the information available for review.Since the relationship of the device to the reported event of intraprocedural aneurysmal rupture cannot be excluded, and the event required surgical intervention to preclude life-threatening illness or permanent injury/impairment, the event meets required criteria for mdr reporting as a ¿serious injury¿.The file will be re-reviewed if additional information is provided at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 28-mar-2023.Summary of additional information provided: in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, the adverse event of ¿aneurysm rupture during procedure¿ is not applicable (does not meet above criteria).The event was treated with ¿heparinb antagonist protamine add¿.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.Section b5: additional information was received on 15-mar-2023.Summary of additional information provided: the adverse event term value "aneurysm rupture during procedure" has been changed to "target aneurysm rupture during procedure".The relationship to the study device was changed to possible and the adverse event's serious value has been changed to no.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 05-dec-2023.Summary: regarding the adverse event of ¿target aneurysm rupture during procedure,¿ the admission date value of "[blank]" has been changed to "(b)(6) 2021." discharge date value of "blank" has been changed to "(b)(6) 2021." in-patient or prolonged hospitalization value "no" has been changed to "yes" is the adverse event serious? value "no" has been changed to "yes." if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event: value "n/a" has been changed to "expected/anticipated." a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section event: additional/modified information was received on 03-jun-2024.Summary: regarding the event of ¿target aneurysm rupture during procedure,¿ the hospital admission date value of (b)(6) 2021 has been changed to (b)(6) 2021.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14516594
Report Number3008114965-2022-00376
Device Sequence Number5604585
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberMFR100626
Device Catalogue NumberMFR100626
Device Lot Number30532733
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer07/29/2022
03/15/2023
03/28/2023
12/05/2023
06/03/2024
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/29/2022
03/16/2023
03/29/2023
12/12/2023
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER (MEDTRONIC).; GALAXY G3 4MM X 12CM.; GALAXY G3 MINI 1.5MM X 2CM.; GALAXY G3 MINI 2MM X 4CM.; GALAXY G3 XSFT 2.5MM X 2.5CM.; GALAXY G3 XSFT 2.5MM X 3.5CM.; GALAXY G3 XSFT 2MM X 2CM.; GALAXY G3 XSFT 3MM X 8CM.; UNSPECIFIED BALLOON CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite